Advertisement

Israel Journal of Mathematics

, Volume 20, Issue 2, pp 149–163 | Cite as

A model of ZF with an infinite free complete Boolean algebra

  • Jonathan Stavi
Article

Abstract

By a theorem of Gaifman and Hales no model of ZF+AC (Zermelo-Fraenkel set theory plus the axiom of choice) contains an infinite free complete Boolean algebra. We construct a model of ZF in which an infinite free c.B.a. exists.

Keywords

Countable Model Finite Depth Easy Induction Complete Boolean Algebra Propositional Language 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. Gaifman,Infinite Boolean polynomials I, Fund. Math.54 (1964), 229–250.MathSciNetGoogle Scholar
  2. 2.
    J. Gregory,Incompleteness of a formal system for infinitary finite-quantifier formulas, J. Symbolic Logic36 (1971), 445–455.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    A. W. Hales,On the non-existence of free complete Boolean algebras, Fund, Math.54 (1964), 45–66.zbMATHMathSciNetGoogle Scholar
  4. 4.
    T. J. Jech,The Axiom of Choice, North-Holland, Amsterdam (American Elsevier-New York), 1973.zbMATHGoogle Scholar
  5. 5.
    C. R. Karp,Languages with Expressions of Infinite Length, Nort-Holland, Amsterdam, 1964.zbMATHGoogle Scholar
  6. 6.
    S. Kripke,An extension of a theorem of Gaifman-Hales-Solovay, Fund. Math.61 (1967), 29–32.zbMATHMathSciNetGoogle Scholar
  7. 7.
    A. Levy,A hierarchy of formulas in set theory, Mem. Amer. Math. Soc.57 (1965).Google Scholar
  8. 8.
    R. M. Solovay,New proof of a theorem of Gaifman and Hales, Bull. Amer. Math. Soc.72 (1966), 282–284.zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    J. Stavi,On strongly and weakly defined Boolean terms, Israel J. Math.15 (1973), 31–43.zbMATHMathSciNetGoogle Scholar
  10. 10.
    J. Stavi,Extensions of Kripke’s embedding theorem, to appear in Ann. Math. Logic.Google Scholar
  11. 11.
    J. Stavi,Free complete Boolean algebras and first order structures, Notices Amer. Math. Soc.22 (1975), A-326.Google Scholar

Copyright information

© The Weizmann Science Press of Israel 1975

Authors and Affiliations

  • Jonathan Stavi
    • 1
    • 2
  1. 1.The Hebrew University of JerusalemJerusalemIsrael
  2. 2.Stanford UniversityStanfordU.S.A.

Personalised recommendations